Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 3:30 PM EDT for Houston County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 3:30 PM EDT (19:30 UTC)
Expired
Jun 8, 2021, 4:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Houston County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS82 KFFC 081930
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Tue Jun 8 2021
 
GAZ083-094-095-082000-
Peach GA-Houston GA-Twiggs GA-
330 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 400 PM EDT...

At 330 PM EDT...a strong thunderstorm was over Clinchfield, or near
Perry...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Hayneville, Moss Oak, Sand Bed, Houston Lake,
Grovania, Elko, Bonaire, Grove Park, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8379 3260 8373 3257 8357 3248 8345
      3245 8350 3244 8349 3243 8349 3229 8365
TIME...MOT...LOC 1930Z 207DEG 13KT 3240 8367 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 8, 2:58 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 8 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

The upper level low slowly weakens as it shifts east across the
southern Ohio Valley through the forecast period, while the
southeast remains on the west side of surface high pressure.  This
pattern will keep good moisture across the area with PWATs of 1.5-2
inches this afternoon and again tomorrow.  With mostly sunny skies
expect the diurnally driven convection to increase in coverage
through early this evening and wind down after sunset.  Overnight
low clouds will develop across the area by sunrise, however do
not expect that they will linger as long as they did yesterday or
today. With good heating tomorrow, the better chances for
convection will be across north Georgia in proximity to the upper
low.  Have stayed close to guidance temperatures through the
period.

Atwell

.LONG TERM /Thursday through Tuesday/...

An abnormally moist extended period is begrudgingly expected for the
forecast area as PWATs should run between 1.5-2 inches until early
next week. This is roughly a quarter to three quarters above the
climatological average for this time of year as the Bermuda High
over the Atlantic advects the tropical Gulf airmass over the eastern
CONUS. This invasive warm, moist airmass will litter the forecast
area in scattered to widespread showers and thunderstorms each day
through the extended. Higher chances will be likely in North Georgia
through the end of the week with as a little added support from a
weak mid-level trough before it kicks out over the weekend. Highs
will remain in the upper 80s and low 90s, with morning lows capped
by dewpoints around 70 degrees with patchy fog possible anywhere
rain fell the day before.

Thiem

&&

.AVIATION...
18Z Update...
MVFR and VFR CIGs will persist through overnight with lower
MVFR/IFR setting up between 08-09Z, before beginning to improve to
MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming
light with periods of calm winds between 03-09Z. Showers are
currently developing across the area with -TSRA possible 21-01Z.
Variable winds with gusts 25-35kts will be possible with any
storm that does develop.

//ATL Confidence...
18Z Update...
Medium confidence in timing and height of IFR development in
morning. Otherwise Medium to high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  30  30  20  50
Atlanta         69  87  71  88 /  30  30  20  50
Blairsville     64  81  64  81 /  30  50  40  80
Cartersville    68  85  69  86 /  30  40  30  70
Columbus        69  90  71  92 /  30  20  10  30
Gainesville     68  85  69  86 /  30  40  30  60
Macon           68  92  69  94 /  30  30  20  20
Rome            69  85  70  86 /  30  40  30  70
Peachtree City  67  88  69  89 /  30  30  20  50
Vidalia         71  90  72  92 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 8, 1:15 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 N NORTH HIGH SHOALS   33.85N  83.50W
06/06/2021                   OCONEE             GA   EMERGENCY MNGR

            LARGE SWATH OF FALLEN AND SNAPPED TREES ALONG AND NEAR
            THE INTERSECTION OF RAYS CHURCH ROAD AND MAXEY RD AS A
            RESULT OF ESTIMATED 70-80 MPH WINDS.

&&

EVENT NUMBER FFC2100387

LUSK
Special weather statement, Jun 8, 2:31 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Tue Jun 8 2021

GAZ095-105>108-081900-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
231 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...SOUTHERN HOUSTON...NORTHWESTERN WILCOX AND SOUTHWESTERN
PULASKI COUNTIES UNTIL 300 PM EDT...

At 231 PM EDT...a strong thunderstorm was near Vienna...moving
northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Pineview, Pinehurst, Browndale,
Wallace, Pleasant View, Tippettville, Tremont, Mock Springs and
Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3198 8370 3211 8386 3235 8366 3228 8349
      3213 8341
TIME...MOT...LOC 1831Z 225DEG 19KT 3211 8372

WIND...40MPH
Special weather statement, Jun 8, 2:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 8 2021

GAZ095-096-105-107-081930-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
257 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM EDT...

At 256 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
northeast of Vienna...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Grovania, Mobley Crossing, Elko, Mock Springs, Grove Park, Ocmulgee
Public Fishing Area, Hartford, Pulaski State Prison, Klondike and
Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3210 8365 3219 8382 3246 8371 3243 8352
      3232 8339
TIME...MOT...LOC 1856Z 214DEG 20KT 3223 8369

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 8, 3:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue Jun 8 2021

GAZ102-081945-
Stewart GA-
316 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
345 PM EDT...

At 316 PM EDT...a strong thunderstorm was over Union, or 10 miles
east of Georgetown...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Sanford, Westville and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8491 3193 8492 3193 8493 3195 8496
      3198 8496 3198 8502 3212 8503 3211 8475
      3192 8478 3192 8480 3193 8480 3192 8481
TIME...MOT...LOC 1916Z 176DEG 16KT 3190 8492

WIND...40MPH
Special weather statement, Jun 8, 3:20 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Tue Jun 8 2021

GAZ094-095-081930-
Peach GA-Houston GA-
320 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PEACH AND SOUTHERN
HOUSTON COUNTIES UNTIL 330 PM EDT...

At 320 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Hayneville, Moss Oak, Meadowdale, Sand Bed, Houston Lake,
Grovania, Elko, Grove Park, Henderson, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8384 3244 8384 3244 8385 3247 8385
      3248 8388 3252 8389 3252 8353 3230 8361
      3229 8362 3229 8380
TIME...MOT...LOC 1920Z 176DEG 16KT 3237 8371

WIND...40MPH
Special weather statement, Jun 8, 3:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Tue Jun 8 2021

GAZ083-094-095-082000-
Peach GA-Houston GA-Twiggs GA-
330 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 400 PM EDT...

At 330 PM EDT...a strong thunderstorm was over Clinchfield, or near
Perry...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Hayneville, Moss Oak, Sand Bed, Houston Lake,
Grovania, Elko, Bonaire, Grove Park, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8379 3260 8373 3257 8357 3248 8345
      3245 8350 3244 8349 3243 8349 3229 8365
TIME...MOT...LOC 1930Z 207DEG 13KT 3240 8367

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:31 PM EDTSpecial Weather StatementFFCDooly, Pulaski29 min
Jun 8, 2:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 8, 3:16 PM EDTSpecial Weather StatementFFCStewart29 min
Jun 8, 3:20 PM EDTSpecial Weather StatementFFCHouston10 min
Jun 8, 3:51 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCCrisp, Wilcox33 min
Jun 8, 4:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 8, 4:12 PM EDTSpecial Weather StatementFFCJeff Davis33 min
Jun 8, 4:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 8, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jun 8, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jun 8, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jun 8, 5:37 PM EDTSpecial Weather StatementFFCSumter38 min
Jun 8, 5:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:53 PM EDTSpecial Weather StatementFFCWalton37 min
Jun 8, 6:10 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Jun 8, 6:15 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jun 8, 6:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 8, 7:39 PM EDTSpecial Weather StatementFFCHall36 min
Jun 8, 7:41 PM EDTSpecial Weather StatementFFCDawson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.